Médecine

Paramédical

Autres domaines


S'abonner

Inflammatory eruptions associated with immune checkpoint inhibitor therapy: A single-institution retrospective analysis with stratification of reactions by toxicity and implications for management - 14/03/19

Doi : 10.1016/j.jaad.2018.10.062 
Emily Coleman, BA a, Christine Ko, MD a, b, Feng Dai, PhD, MS c, Mary M. Tomayko, MD, PhD a, Harriet Kluger, MD d, Jonathan S. Leventhal, MD a,
a Department of Dermatology, Yale University School of Medicine, New Haven, Connecticut 
b Department of Pathology, Yale University School of Medicine, New Haven, Connecticut 
c Yale Center for Analytical Sciences, Yale University School of Medicine, New Haven, Connecticut 
d Internal Medicine (Medical Oncology), Yale University School of Medicine, New Haven, Connecticut 

Reprint requests: Jonathan S. Leventhal, MD, 15 York St, LMP 5040, New Haven, CT 06510.15 York St, LMP 5040New HavenCT06510

Abstract

Background

There is increasing recognition of distinct inflammatory eruptions associated with checkpoint inhibitors. A better understanding of their severity, therapeutic response, and impact on cancer treatment is needed.

Objective

To analyze the different rashes associated with immunotherapy referred to our institution's oncodermatology clinic and inpatient consultative service and to evaluate their therapeutic response and impact on immunotherapy.

Methods

We retrospectively reviewed the medical records of patients referred to the oncodermatology clinic or inpatient dermatology service during 2016-2018 at Yale-New Haven Hospital for eruptions that developed during immunotherapy.

Results

In total, 98 patients (51 men, 47 women) treated with checkpoint inhibitors developed 103 inflammatory eruptions, with a range of mean latency of 0.2-17.7 months. A minority of patients (25/103; 24.3%) required immunotherapy interruption; most of these cases involved immunobullous (7/8; 87.5%), lichenoid (8/26; 30.8%), maculopapular (6/18; 33.3%), and Stevens-Johnson syndrome–like (2/2, 100%) reactions. Only 3 of 16 (18.8%) patients who had their immunotherapy interrupted had a grade 2 or 3 flare on rechallenge. Most reactions (93/103; 90.3%) responded to dermatologic therapy or immunotherapy interruption.

Limitations

This was a retrospective study from a single tertiary care center.

Conclusion

A variety of inflammatory reactions might occur from immunotherapy with differing degrees of severity. While most rashes responded to topical treatment, immunobullous and exfoliative presentations frequently interrupted immunotherapy. Increased awareness and early recognition could reduce the need for unnecessary immunotherapy interruption.

Le texte complet de cet article est disponible en PDF.

Key words : cutaneous adverse events, cytotoxic T-lymphocyte associated protein 4, dermatologic toxicities, immune checkpoint inhibitor, immune-related adverse events, immunotherapy, programmed cell death 1, programmed cell death ligand 1

Abbreviations used : AGEP, BSA, CTLA-4, irAE, PD-1, PD-L1, PRP, SJS, UVB


Plan


 Funding sources: Supported in part by a National Institutes of Health medical student research fellowship (to Ms Coleman) and immune checkpoint inhibitor toxicity grant (R01 CA227473, to Dr Kluger).
 Conflicts of interest: Dr Kluger served on an advisory board or received consultant fees from Roche-Genentech, Corvus, Nektar, Biodesix, Iovance, Pfizer, and Celldex and received research support from Bristol Meyers Squibb, Merck, Apexigen, and the NIH for immunotherapy toxicities. Dr Leventhal served on an advisory board for Amgen. All other authors have no conflicts of interest to disclose.


© 2018  American Academy of Dermatology, Inc.. Publié par Elsevier Masson SAS. Tous droits réservés.
Ajouter à ma bibliothèque Retirer de ma bibliothèque Imprimer
Export

    Export citations

  • Fichier

  • Contenu

Vol 80 - N° 4

P. 990-997 - avril 2019 Retour au numéro
Article précédent Article précédent
  • Treatment of primary nonmetastatic melanoma at high-volume academic facilities is associated with improved long-term patient survival
  • Shayan Cheraghlou, George O. Agogo, Michael Girardi
| Article suivant Article suivant
  • Comparative effectiveness of treatment of actinic keratosis with topical fluorouracil and imiquimod in the prevention of keratinocyte carcinoma: A cohort study
  • Romain Neugebauer, Katherine A. Su, Zheng Zhu, Monica Sokil, Mary-Margaret Chren, Gary D. Friedman, Maryam M. Asgari

Bienvenue sur EM-consulte, la référence des professionnels de santé.
L’accès au texte intégral de cet article nécessite un abonnement.

Déjà abonné à cette revue ?

Mon compte


Plateformes Elsevier Masson

Déclaration CNIL

EM-CONSULTE.COM est déclaré à la CNIL, déclaration n° 1286925.

En application de la loi nº78-17 du 6 janvier 1978 relative à l'informatique, aux fichiers et aux libertés, vous disposez des droits d'opposition (art.26 de la loi), d'accès (art.34 à 38 de la loi), et de rectification (art.36 de la loi) des données vous concernant. Ainsi, vous pouvez exiger que soient rectifiées, complétées, clarifiées, mises à jour ou effacées les informations vous concernant qui sont inexactes, incomplètes, équivoques, périmées ou dont la collecte ou l'utilisation ou la conservation est interdite.
Les informations personnelles concernant les visiteurs de notre site, y compris leur identité, sont confidentielles.
Le responsable du site s'engage sur l'honneur à respecter les conditions légales de confidentialité applicables en France et à ne pas divulguer ces informations à des tiers.